MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DRILL PIN AND SCREW INSERTER; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. DRILL PIN AND SCREW INSERTER; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial total knee arthroplasty, the instrument broke.There was no impact or consequences to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: canada.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified sign of use.Device was submitted for further analysis.Analysis determined fracture surface found to be overload fracture.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DRILL PIN AND SCREW INSERTER
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16782389
Report Number0001822565-2023-01086
Device Sequence Number5695431
Product Code HWB
UDI-Device Identifier00889024201637
UDI-Public(01)00889024201637(10)65231321
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00590102100
Device Lot Number65231321
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown